Alert archive / Texas / Frost Advisories in 2011

Frost Advisory 3, NWS Amarillo, TX

October 17, 20116 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this frost advisory at Oct 17, 2011, 3:54 AM CDT for 6 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 18, 2011, 3:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2011, 3:54 AM CDT (08:54 UTC)
In effect from
Oct 18, 2011, 3:00 AM CDT
Expired
Oct 18, 2011, 9:50 AM CDT
In force
7 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Lipscomb County, TX, Ochiltree County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 129 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3234 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WWUS74 KAMA 170854
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
354 AM CDT MON OCT 17 2011


OKZ001>003-TXZ001>006-171700-
/O.NEW.KAMA.FR.Y.0003.111018T0300Z-111018T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING
354 AM CDT MON OCT 17 2011

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
CDT TUESDAY. 

* EVENT...TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH
  CLEAR SKIES AND DECREASING WINDS COULD LEAD TO FROST DEVELOPMENT IN
  THE OKLAHOMA PANHANDLE AND FAR NORTHERN TEXAS PANHANDLE.

* TIMING...THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR
  BETWEEN MIDNIGHT TONIGHT AND 10 AM TUESDAY MORNING.

* IMPACTS...THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

JOHNSON
5 follow-up statements
283 
WWUS74 KAMA 171625
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1125 AM CDT MON OCT 17 2011

OKZ001>003-TXZ001>006-180000-
/O.CON.KAMA.FR.Y.0003.111018T0300Z-111018T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING
1125 AM CDT MON OCT 17 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT TUESDAY. 

* EVENT: TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH CLEAR
  SKIES AND DECREASING WINDS COULD LEAD TO FROST DEVELOPMENT IN THE
  OKLAHOMA PANHANDLE AND FAR NORTHERN TEXAS PANHANDLE.

* TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR
  BETWEEN MIDNIGHT TONIGHT AND 10 AM TUESDAY MORNING.

* IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

TB
755 
WWUS74 KAMA 172050
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT MON OCT 17 2011

OKZ001-002-TXZ001-002-006-180400-
/O.NEW.KAMA.FZ.A.0003.111019T0500Z-111019T1500Z/
/O.EXT.KAMA.FR.Y.0003.111018T0800Z-111018T1500Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING
350 PM CDT MON OCT 17 2011

...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING FOR MUCH OF THE WESTERN TEXAS AND OKLAHOMA 
PANHANDLES. THE FROST ADVISORY IS NOW IN EFFECT FROM 3 AM TO 
10 AM CDT TUESDAY ACROSS THE FAR NORTH TEXAS AND OKLAHOMA 
PANHANDLES. 

* EVENT: TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH
  CLEARING SKIES AND DECREASING WINDS WILL LEAD TO FROST DEVELOPMENT
  IN THE OKLAHOMA PANHANDLE AND FAR NORTHERN TEXAS PANHANDLE LATE
  TONIGHT. TEMPERATURES LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
  WILL LIKELY FALL INTO 29 TO 32 DEGREE RANGE ACROSS MUCH OF THE
  WESTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO CLEAR SKIES AND LIGHT
  WINDS.

* TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR
  BETWEEN 3 AM AND 10 AM TUESDAY AND WEDNESDAY.

* IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST
  TONIGHT AND FROM SUB FREEZING TEMPERATURES TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

OKZ003-TXZ003>005-180400-
/O.EXT.KAMA.FR.Y.0003.111018T0800Z-111018T1500Z/
BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-
INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER...
PERRYTON...BOOKER...HIGGINS...FOLLETT
350 PM CDT MON OCT 17 2011

...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM 3 AM TO 10 AM CDT
TUESDAY ACROSS THE FAR NORTH TEXAS AND OKLAHOMA PANHANDLES.

* EVENT: TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH
  CLEARING SKIES AND DECREASING WINDS WILL LEAD TO FROST DEVELOPMENT
  IN THE OKLAHOMA PANHANDLE AND FAR NORTH TEXAS PANHANDLE.

* TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR
  BETWEEN 3 AM AND 10 AM TUESDAY.

* IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE 
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

TXZ007-011-016-180400-
/O.NEW.KAMA.FZ.A.0003.111019T0500Z-111019T1500Z/
MOORE-OLDHAM-DEAF SMITH-
INCLUDING THE CITIES OF...DUMAS...VEGA...HEREFORD
350 PM CDT MON OCT 17 2011

...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING FOR MUCH OF THE WESTERN TEXAS AND OKLAHOMA 
PANHANDLES. 

* EVENT: TEMPERATURES LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
  WILL LIKELY FALL INTO 29 TO 32 DEGREE RANGE ACROSS MUCH OF THE
  WESTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO CLEAR SKIES AND LIGHT
  WINDS.

* TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR
  BETWEEN 3 AM AND 10 AM WEDNESDAY.

* IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB
  FREEZING TEMPERATURES TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MBS
506 
WWUS74 KAMA 180157
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
857 PM CDT MON OCT 17 2011

OKZ001-002-TXZ001-002-006-181000-
/O.CON.KAMA.FR.Y.0003.111018T0800Z-111018T1500Z/
/O.CON.KAMA.FZ.A.0003.111019T0500Z-111019T1500Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING
857 PM CDT MON OCT 17 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT
TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT
TUESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY MORNING. 

* EVENT: TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH 
  CLEARING SKIES AND DECREASING WINDS WILL LEAD TO FROST 
  DEVELOPMENT IN THE OKLAHOMA PANHANDLE AND FAR NORTHERN TEXAS 
  PANHANDLE LATE TONIGHT. TEMPERATURES LATE TUESDAY NIGHT 
  THROUGH WEDNESDAY MORNING WILL LIKELY FALL INTO THE 29 TO 32 
  DEGREE RANGE ACROSS MUCH OF THE WESTERN TEXAS AND OKLAHOMA 
  PANHANDLES DUE TO CLEAR SKIES AND LIGHT WINDS. 

* TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR 
  BETWEEN 3 AM AND 10 AM TUESDAY AND WEDNESDAY. 

* IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST
  TONIGHT AND SUB FREEZING TEMPERATURES TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

OKZ003-TXZ003>005-181000-
/O.CON.KAMA.FR.Y.0003.111018T0800Z-111018T1500Z/
BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-
INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER...
PERRYTON...BOOKER...HIGGINS...FOLLETT
857 PM CDT MON OCT 17 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT
TUESDAY. 

* EVENT: TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH 
  CLEARING SKIES AND DECREASING WINDS WILL LEAD TO FROST 
  DEVELOPMENT IN THE OKLAHOMA PANHANDLE AND FAR NORTH TEXAS 
  PANHANDLE. 

* TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR 
  BETWEEN 3 AM AND 10 AM TUESDAY. 

* IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE 
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

TXZ007-011-016-181000-
/O.CON.KAMA.FZ.A.0003.111019T0500Z-111019T1500Z/
MOORE-OLDHAM-DEAF SMITH-
INCLUDING THE CITIES OF...DUMAS...VEGA...HEREFORD
857 PM CDT MON OCT 17 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING. 

* EVENT: TEMPERATURES LATE TUESDAY NIGHT THROUGH WEDNESDAY 
  MORNING WILL LIKELY FALL INTO THE 29 TO 32 DEGREE RANGE ACROSS 
  MUCH OF THE WESTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO CLEAR 
  SKIES AND LIGHT WINDS. 

* TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR 
  BETWEEN 3 AM AND 10 AM WEDNESDAY. 

* IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE 
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB 
  FREEZING TEMPERATURES TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

KB
582 
WWUS74 KAMA 180752
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
252 AM CDT TUE OCT 18 2011

OKZ001-002-TXZ001-002-006-181500-
/O.CON.KAMA.FR.Y.0003.111018T0800Z-111018T1500Z/
/O.CON.KAMA.FZ.A.0003.111019T0500Z-111019T1500Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING
252 AM CDT TUE OCT 18 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING.
A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING. 

* EVENT: TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH
  CLEARING SKIES AND DECREASING WINDS WILL LEAD TO FROST DEVELOPMENT
  IN THE OKLAHOMA PANHANDLE AND FAR NORTHERN TEXAS PANHANDLE EARLY
  THIS MORNING. THE FIRST FREEZE OF THE SEASON IS POSSIBLE LATE
  TUESDAY NIGHT THROUGH WEDNESDAY MORNING ACROSS THE WESTERN TEXAS
  AND OKLAHOMA PANHANDLES. LOW TEMPERATURES TONIGHT WILL RANGE FROM
  28 TO 32 DEGREES IN THESE LOCATIONS.

* TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR 
  BETWEEN 3 AM AND 10 AM EACH MORNING. 

* IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE 
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST 
  THIS MORNING AND BELOW FREEZING CONDITIONS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

OKZ003-TXZ003>005-181500-
/O.CON.KAMA.FR.Y.0003.111018T0800Z-111018T1500Z/
BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-
INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER...
PERRYTON...BOOKER...HIGGINS...FOLLETT
252 AM CDT TUE OCT 18 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

* EVENT: TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH 
  CLEARING SKIES AND DECREASING WINDS WILL LEAD TO FROST 
  DEVELOPMENT IN THE OKLAHOMA PANHANDLE AND FAR NORTHERN TEXAS 
  PANHANDLE. 

* TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR
  THROUGH 10 AM CDT THIS MORNING.

* IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE 
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

TXZ007-011-016-181500-
/O.CON.KAMA.FZ.A.0003.111019T0500Z-111019T1500Z/
MOORE-OLDHAM-DEAF SMITH-
INCLUDING THE CITIES OF...DUMAS...VEGA...HEREFORD
252 AM CDT TUE OCT 18 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING. 

* EVENT: THE FIRST FREEZE OF THE SEASON IS POSSIBLE LATE TONIGHT
  THROUGH WEDNESDAY MORNING ACROSS THE WESTERN TEXAS AND OKLAHOMA
  PANHANDLES. LOW TEMPERATURES TONIGHT WILL RANGE FROM 30 TO 32
  DEGREES IN THESE LOCATIONS.

* TIMING: THE LOWEST TEMPERATURES WILL OCCUR BETWEEN 3 AM AND 10 AM
  WEDNESDAY.

* IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE 
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB 
  FREEZING TEMPERATURES TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

JOHNSON
138 
WWUS74 KAMA 181450 AAA
NPWAMA

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
950 AM CDT TUE OCT 18 2011

OKZ001-002-TXZ001-002-006-182100-
/O.CAN.KAMA.FR.Y.0003.000000T0000Z-111018T1500Z/
/O.CON.KAMA.FZ.A.0003.111019T0500Z-111019T1500Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING
950 AM CDT TUE OCT 18 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FROST
ADVISORY THAT WAS IN EFFECT EARLY THIS MORNING. A FREEZE WATCH
REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING ACROSS
THE WESTERN OKLAHOMA AND FAR WESTERN TEXAS PANHANDLES.

* EVENT: THE FIRST FREEZE OF THE SEASON IS LIKELY LATE TONIGHT
  THROUGH WEDNESDAY MORNING ACROSS THE WESTERN OKLAHOMA AND FAR
  WESTERN TEXAS PANHANDLES. LOW TEMPERATURES WILL RANGE FROM 28 TO
  32 DEGREES IN THESE LOCATIONS.

* TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR
  BETWEEN 3 AM AND 10 AM WEDNESDAY.

* IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM BELOW
  FREEZING CONDITIONS LATE TONIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE LIKELY. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

OKZ003-TXZ003>005-181600-
/O.CAN.KAMA.FR.Y.0003.000000T0000Z-111018T1500Z/
BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-
INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER...
PERRYTON...BOOKER...HIGGINS...FOLLETT
950 AM CDT TUE OCT 18 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FROST
ADVISORY THAT WAS IN EFFECT EARLY THIS MORNING.

TEMPERATURES HAVE INCREASED ABOVE 36 DEGREES WHICH HAS MELTED ANY
FROST EARLIER THIS MORNING.

ADDITIONAL FROST ADVISORIES WILL LIKELY BE NEEDED LATE TONIGHT INTO
WEDNESDAY MORNING AS TEMPERATURES ARE FORECAST TO BE IN THE 33 TO 36
DEGREE RANGE.

$$

TXZ007-011-016-182100-
/O.CON.KAMA.FZ.A.0003.111019T0500Z-111019T1500Z/
MOORE-OLDHAM-DEAF SMITH-
INCLUDING THE CITIES OF...DUMAS...VEGA...HEREFORD
950 AM CDT TUE OCT 18 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING FOR THE WESTERN OKLAHOMA AND FAR WESTERN TEXAS
PANHANDLES.

* EVENT: THE FIRST FREEZE OF THE SEASON IS LIKELY LATE TONIGHT
  THROUGH WEDNESDAY MORNING ACROSS THE WESTERN OKLAHOMA AND FAR
  WESTERN TEXAS PANHANDLES. LOW TEMPERATURES WILL RANGE FROM 30 TO
  32 DEGREES IN THESE LOCATIONS.

* TIMING: THE LOWEST TEMPERATURES WILL OCCUR BETWEEN 3 AM AND 10 
  AM WEDNESDAY. 

* IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB
  FREEZING TEMPERATURES LATE TONIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE LIKELY. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MBS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 17, 3:50 AM CDT, 4 minutes earlier.

Area forecast discussion, Oct 17, 3:50 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
350 AM CDT MON OCT 17 2011

.DISCUSSION...
UPPER LEVEL SHORT WAVE TROUGH CONTINUES TO APPROACH THE HIGH PLAINS
FROM THE GREAT BASIN REGION. AT THE SAME TIME...EXPECT THE SURFACE
LOW PRESSURE SYSTEM TO PROPAGATE EAST OUT OF THE ROCKIES BEFORE
SURGING SOUTH AND INTENSIFYING AS THE UPPER LEVEL TROUGH ARRIVES
ALONG THE LEE SIDE OF THE ROCKIES. MODELS ARE IN FAIRLY GOOD
AGREEMENT THAT THE COLD FRONT WILL PUSH SOUTH THROUGH THE REGION
BETWEEN 18 AND 00Z. THOUGH THESE STRONG EARLY SEASON COLD FRONTS TEND
TO BE FASTER THAN WHAT MODELS FORECAST...THINK THIS IS REASONABLE
CONSIDERING THE UPPER LEVEL TROUGH IS STILL WEST OF THE ROCKIES. THE
FIRST CONCERN BEHIND THE FRONT WILL BE WINDY CONDITIONS. THE NAM AND
THE GFS SHOW WIND SPEEDS...ESPECIALLY IN THE WESTERN PANHANDLES JUST
BELOW WIND ADVISORY CRITERIA...35 MPH SUSTAINED. HAVE ALSO KEPT WINDS
BELOW WIND ADVISORY FOR A FEW REASONS. FIRST...THE 700 MB HEIGHT
GRADIENT WILL BE NEARLY PERPENDICULAR TO THE SURFACE PRESSURE
GRADIENT. THIS WILL DECREASE THE CHANCES THAT THE STRONGEST MID LEVEL
WINDS WILL BE ABLE TO MIX DOWN TO THE SURFACE. SECOND...EVEN THOUGH
THERE ARE VERY IMPRESSIVE FORECAST PRESSURE RISES BEHIND THIS
FRONT...9 MB PER 6 HRS IN SOME LOCATIONS...THE LARGEST PRESSURE RISES
WILL BE SOUTH OF THE PANHANDLES.

TONIGHT...THE FOCUS TURNS TO THE POTENTIAL FOR FROST. COLDER AIR WILL
DEFINITELY ALREADY BE IN PLACE AS THE MODELS SHOW THE FRONT ALREADY
DOWN TO SOUTH TX BY 06Z. IN ADDITION...SUBSIDENCE SHOULD PROVIDE
CLEAR SKIES. THE ONLY QUESTION MARK REMAINING IS IF THE WINDS WILL
DECOUPLE. AT THIS POINT...IT LOOKS LIKE A GOOD BET...ESPECIALLY IN
THE NORTHERN HALF OF THE CWA. THEREFORE...HAVE ISSUED A FROST
ADVISORY FOR THE OK PANHANDLE AND FAR NORTHERN TX PANHANDLE.
TEMPERATURES IN THESE AREAS ARE EXPECTED TO RANGE FROM 33 TO 36 F.

TOMORROW NIGHT COULD BE ANOTHER PRIME SET UP FOR CONSIDERABLE
RADIATIONAL COOLING. THE REGION MAY EVEN SEE THE FIRST FREEZE OF THE
SEASON IN THE WESTERN OK AND NORTHWESTERN TX PANHANDLES. FOR NOW
THOUGH WILL HOLD OFF ON A FREEZE WATCH AS AM FORECASTING TEMPERATURES
NEAR OR JUST BELOW FREEZING...31 OR 32...IN THOSE AREAS.

FEW CHANGES MADE TO THE EXTENDED. THERE SHOULD BE A SLOW WARMING
TREND WITH AIR MASS MODIFICATION THROUGH THE WORK WEEK. BY
FRIDAY...MOISTURE RETURN FLOW COULD DEVELOP...THOUGH CONFIDENCE IS
LOW AND IT WOULD ONLY DEVELOP IN THE LOW LEVELS. HOWEVER...IF THIS
OCCURS...IT WOULD BE MUCH NEEDED AHEAD OF THE NEXT POSSIBLE COLD
FRONT ON SUNDAY. KEPT THE FORECAST DRY FOR NOW UNTIL THERE IS MORE
RUN TO RUN CONSISTENCY ON THE RETURN FLOW DEVELOPING AHEAD OF THE
WEEKEND.

JOHNSON
&&

.FIRE WEATHER...
WINDY CONDITIONS WILL BE POSSIBLE TODAY BEHIND A STRONG COLD FRONT
THAT WILL PUSH THROUGH THE REGION THIS AFTERNOON. HOWEVER...THIS
FRONT WILL ALSO USHER IN MUCH COOLER WEATHER...THUS FOR MOST OF THE
REGION MINIMUM RELATIVE HUMIDITIES SHOULD NOT FALL BELOW 20 PERCENT
OR OCCUR WITH THE STRONGEST WINDS. THE ONE EXCEPTION IS IN THE FAR
SOUTHWESTERN TEXAS PANHANDLE...WHERE NORTHWESTERLY WINDS OF 15 TO 25
MPH WILL BE POSSIBLE JUST AHEAD OF THE FRONT...LEADING TO ELEVATED
FIRE WEATHER CONDITIONS THROUGH LATE AFTERNOON. AFTER TODAY...COOLER
AIR IN PLACE WILL KEEP RELATIVE HUMIDITY VALUES AT OR ABOVE 20
PERCENT THROUGH AT LEAST MID WEEK.

JOHNSON
&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                74  37  63  35  64 /   5   5   0   0   0
BEAVER OK                  68  35  64  33  64 /  10   0   0   0   0
BOISE CITY OK              69  34  60  32  63 /  10   5   0   0   0
BORGER TX                  73  40  64  38  67 /   5   0   0   0   0
BOYS RANCH TX              77  38  65  35  67 /   5   5   0   0   0
CANYON TX                  78  37  65  34  66 /   5   5   0   0   0
CLARENDON TX               75  40  64  37  66 /   5   5   0   0   0
DALHART TX                 76  33  63  30  64 /   5   5   0   0   0
GUYMON OK                  69  34  62  34  65 /  10   0   0   0   0
HEREFORD TX                79  37  62  35  66 /   5   5   0   0   0
LIPSCOMB TX                69  36  63  32  64 /  10   0   0   0   0
PAMPA TX                   70  37  60  34  63 /   5   0   0   0   0
SHAMROCK TX                74  41  64  35  66 /   5   5   0   0   0
WELLINGTON TX              77  41  66  37  69 /   5   5   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FROST ADVISORY FROM 10 PM THIS EVENING TO 10 AM CDT TUESDAY FOR
     THE FOLLOWING ZONES: DALLAM...HANSFORD...HARTLEY...
     LIPSCOMB...OCHILTREE...SHERMAN.

OK...FROST ADVISORY FROM 10 PM THIS EVENING TO 10 AM CDT TUESDAY FOR
     THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

02/16
Hazardous weather outlook, Oct 16, 3:42 PM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
342 PM CDT SUN OCT 16 2011

OKZ001>003-TXZ001>020-171100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
342 PM CDT SUN OCT 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FROST MAY DEVELOP OVER PORTIONS OF THE WESTERN AND CENTRAL OKLAHOMA
PANHANDLE AND NORTHWEST TEXAS PANHANDLE MONDAY NIGHT AS LOW
TEMPERATURES FALL INTO THE MID 30S. A MORE WIDESPREAD FROST WILL BE
POSSIBLE ACROSS THE PANHANDLES TUESDAY NIGHT AS TEMPERATURES ARE
FORECAST TO FALL INTO THE 30S OVER MOST OF THE AREA...WITH EXCEPTION
OF THE SOUTHEAST TEXAS PANHANDLE. TEMPERATURES MAY REACH THE
FREEZING MARK OVER THE WESTERN OKLAHOMA AND NORTHWEST TEXAS
PANHANDLES TUESDAY NIGHT. SOME FROST MAY AGAIN DEVELOP WEDNESDAY
NIGHT OVER THE EASTERN OKLAHOMA AND NORTHEAST TEXAS PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:50 PM CDTFreeze WatchAMADallam, Deaf Smith, Hartley, Moore, Oldham, Sherman24 hr

Nearby

Frost Advisories in Texas, 2011Frost Advisories in Oklahoma, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.